Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 47, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 15, 2025, 6:37 AM EDT for Chatham County, Durham County, Wake County, North Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2025, 6:37 AM EDT (10:37 UTC)
- Expired
- Jul 15, 2025, 10:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Durham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:15 AM EDT | FLASH FLOOD | 3 W Jordan Lake, NC | Mount Gilead Church Rd closed due to flooding between US-64 and Sugar Lake Rd. |
| Jul 15, 8:15 AM EDT | FLASH FLOOD | 3 W Jordan Lake, NC | Mount Gilead Church Rd closed due to flooding between US-64 and Sugar Lake Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WGUS52 KRAH 151037
FFWRAH
NCC037-063-183-151230-
/O.NEW.KRAH.FF.W.0047.250715T1037Z-250715T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
637 AM EDT Tue Jul 15 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Northeastern Chatham County in central North Carolina...
Southeastern Durham County in central North Carolina...
West Central Wake County in central North Carolina...
* Until 830 AM EDT.
* At 637 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cary, Pittsboro, RDU International, Apex, Morrisville, Carpenter,
Jordan Lake, Parkwood, Crosswinds Campground, Crosswinds Boating
Center, Research Triangle, Jordan Lake State Rec Area, Seaforth
Boat Dock, Fearrington and William B Umstead State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3592 7867 3583 7868 3579 7873 3575 7880
3567 7899 3565 7911 3566 7917 3582 7913
3586 7902 3594 7884
FLASH FLOOD...RADAR INDICATED
$$
263 follow-up statements
269
WGUS72 KRAH 151155
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
755 AM EDT Tue Jul 15 2025
NCC063-183-151205-
/O.CAN.KRAH.FF.W.0047.000000T0000Z-250715T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Durham NC-Wake NC-
755 AM EDT Tue Jul 15 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN DURHAM AND WEST
CENTRAL WAKE COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
3584 7891 3579 7893 3568 7897 3567 7899
3565 7911
$$
NCC037-151230-
/O.CON.KRAH.FF.W.0047.000000T0000Z-250715T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham NC-
755 AM EDT Tue Jul 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT THIS
MORNING FOR NORTHEASTERN CHATHAM COUNTY...
At 755 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Durham, Pittsboro, Seaforth Boat Dock, Crosswinds Boating Center,
Jordan Lake State Rec Area, Jordan Lake, Crosswinds Campground and
Fearrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
3584 7891 3579 7893 3568 7897 3567 7899
3565 7911
FLASH FLOOD...RADAR INDICATED
$$
Leins833
WGUS52 KRAH 151219
FFWRAH
NCC037-151430-
/O.EXT.KRAH.FF.W.0047.000000T0000Z-250715T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
819 AM EDT Tue Jul 15 2025
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Northeastern Chatham County in central North Carolina...
* Until 1030 AM EDT.
* At 819 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Durham, Pittsboro, Seaforth Boat Dock, Crosswinds Boating Center,
Jordan Lake State Rec Area, Jordan Lake, Crosswinds Campground and
Fearrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
3584 7891 3579 7893 3568 7897 3567 7899
3565 7911
FLASH FLOOD...RADAR INDICATED
$$
Leins270
WGUS72 KRAH 151424
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1024 AM EDT Tue Jul 15 2025
NCC037-151434-
/O.EXP.KRAH.FF.W.0047.000000T0000Z-250715T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham NC-
1024 AM EDT Tue Jul 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT THIS MORNING FOR
NORTHEASTERN CHATHAM COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3566 7917 3582 7913 3586 7901 3587 7891
3584 7891 3579 7893 3568 7897 3567 7899
3565 7911
$$
LeinsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:05 AM EDT, 32 minutes earlier.
Area forecast discussion, Jul 15, 6:05 AM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 605 AM EDT Tue Jul 15 2025 .SYNOPSIS... Sub-tropical high pressure will extend from near Bermuda to the Carolinas throughout the week. && .NEAR TERM /THROUGH TONIGHT/... As of 600 AM Tuesday... Updated the forecast to beef POP significantly from Davidson to Wake and Franklin Counties were moisture pooling was occurring on the southern edge of the H925 to H850 front. PWs were in excess of 2 inches from near RDU into SE VA. There was also lingering instability in this region with moisture convergence at the surface due to previous southward moving outflows. CAMS are finally picking up on some of the convection especially around the Triangle, which should persist a few hours this morning during the rush. Slow moving storms will pose an isolated flash flood threat around portions of the Triangle. Isolated flash flooding will be possible again this afternoon and evening with the region in a marginal (level 1 of 4 risk) of excessive rainfall. Antecedent wet ground will result in easier and quicker flash flood potential with the heavier downpours, especially over the western and northern Piedmont. The Triad area appears most vulnerable to potential isolated flash flooding this afternoon and evening. Even though all of our region is in the marginal risk of excessive rainfall, the NW Piedmont has the higher probabilities of additional thunderstorms today per most guidance and the latest CAMS. This region is also the wettest with the past few days bringing plenty of heavy rain events. Greensboro was already approaching 8 inches of rain for the month and it is not even half over yet. This is already double the monthly 30 year average. In addition, Scattered thunderstorms are expected to develop again this afternoon and linger well into the evening. The focus will be on the western and northern Piedmont locations where basin averages of around 1 inch can be expected QPF wise. However, some locations will likely top 2-3 inches locally. This would produce additional flash flooding. The heaviest rains are not expected to be widespread, limiting the potential scope of the flash flooding to mainly localized or urban areas. To the east and south, widely scattered storms are expected with locally 1+ inch of rain. The instability is expected to be less today than in previous days limiting the severe damaging wind threat. However, an isolated damaging wind gust with the stronger cores. Highs will generally be 87-92. Lows tonight should be 70-75. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 340 AM Tuesday... Lower chance of PM storms, but remaining hot and humid. The highest moisture levels will gradually shift a bit west and north on Wednesday with the upper ridge building in the southeast U.S. from off the SW Atlantic. This should limit the convection to widely scattered PM activity. The highest probabilities will be along the SE Coastal Plain (sea breeze) and tucked up along the Blue Ridge. Highs will be a few degrees warmer with partly to mostly sunny afternoon skies (90-95). Lows generally in the lower to mid 70s. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 400 AM Tuesday... * Hot temperatures, probably a degree or three higher than NBM ones used to populate the current official forecast, will remain anomalously warm and well in the 70s each night and yield Moderate to Major HeatRisk through the forecast period. * Only very localized outflow relief from the heat may briefly grow in coverage Sat, when diurnal convection may attain maximum coverage in cntl NC A sub-tropical anticyclone will progress from the swrn N. Atlantic to the Southeast through the weekend, with perhaps some minimally decreasing heights across the srn Middle Atlantic Sat-Mon, when the models hint that a weakness may develop between the center of that ridge and another forecast to progress across the sub-tropical N. Atlantic. Such a solution would cause mid-level flow to assume a more wnwly component and direct shortwave impulses and/or MCV into at least the nrn half of NC by Sat. At the surface, high pressure will span from near Bermuda to the South Atlantic coast, with varying degrees of troughing on its wrn/nwrn periphery, in the lee of the srn and cntl Appalachians, and also a daily sea breeze. A convective outflow-reinforced front may briefly settle across VA and perhaps nern NC on Sat, as the aforementioned flow aloft veers and introduces the possibility of very weakly falling heights aloft. The increasingly-influential, subsident ridging aloft will tend to suppress diurnal convection away from the Blue Ridge/terrain forcing, Piedmont trough, and sea breeze, and related small outflows through at least Fri - with probably only scattered coverage along those features. Sat will offer the relative highest probability of diurnal convection, when the aforementioned outflow-reinforced front will probably make its closest approach. It will otherwise remain hot and humid, with high temperatures generally a couple of categories above average and low temperatures two to three categories above average. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 120 AM Tuesday... Scattered showers and storms may persist over portions of the region through 09z-11z, before finally dying off. The GSO/INT areas and possibly RDU will have the higher chances of showers/storms. Otherwise, generally VFR conditions will give way to the development of IFR to LIFR stratus at many locations. This stratus will lift out between 12z and 14z. Expect another chance of showers/storms this afternoon and evening, with the higher probabilities from the Triad to the Triangle between 18z and 05z. Outlook: Sub-tropical high pressure over the western Atlantic will favor a typical summertime regime of scattered PM convection and patchy late night and early morning fog/stratus through late week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/MWS NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...MWS AVIATION...Badgett/CBL
Hazardous weather outlook, Jul 15, 5:15 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 515 AM EDT Tue Jul 15 2025 NCZ007>011-021>026-038>041-073>076-160915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly- Montgomery-Moore-Lee- 515 AM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Scattered thunderstorms with locally heavy rainfall are expected again this afternoon and evening. Isolated flash flooding is possible. The areas most vulnerable are the Triad region east across the northern Piedmont into portions of the Triangle Area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of widespread hazardous weather is low at this time. NCZ027-028-042-043-077-078-083>086-088-089-160915- Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 515 AM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. The chance of widespread hazardous weather is low at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of widespread hazardous weather is low at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:10 PM EDT | Special Weather Statement | RAH | Forsyth | 50 min |
| Jul 14, 8:15 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph, Stanly | 3 hr |
| Jul 14, 8:33 PM EDT | Special Weather Statement | RAH | Montgomery | 42 min |
| Jul 14, 8:41 PM EDT | Special Weather Statement | RAH | Guilford | 49 min |
| Jul 14, 8:56 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 2 hr |
| Jul 14, 9:15 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| Jul 15, 12:14 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jul 15, 2:19 AM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 106 min |
| Jul 15, 6:26 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Wake | 2 hr |
| Jul 15, 8:50 AM EDT | Flash Flood Warning | RAH | Chatham, Lee | 3 hr |
| Jul 15, 3:03 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 57 min |
| Jul 15, 3:09 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 15, 3:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | RAH | Person | 59 min |
| Jul 15, 3:57 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
| Jul 15, 4:22 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Orange, Person | 5 hr |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 50 min |
| Jul 15, 5:37 PM EDT | Flash Flood Warning | RAH | Alamance, Orange | 3 hr |
| Jul 15, 5:40 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 50 min |
| Jul 15, 5:52 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jul 15, 5:55 PM EDT | Special Weather Statement | RAH | Johnston | 65 min |
| Jul 15, 6:52 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jul 15, 7:38 PM EDT | Flash Flood Warning | RAH | Guilford, Randolph | 57 min |
| Jul 15, 7:46 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 15, 7:55 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.